What causes penile discharge, frequent urination and itching despite taking Doxycycline?

default
Posted on Fri, 12 Jun 2015 in Urinary and Bladder Problems
Question: Hello Doctor,

A doctor here asked me to take Doxycycline for 7 days and also any broad spectrum drugs, but after taking these drugs, I still have the discharge and it also feels like it didn't work at all because I still have that discomfort and I still do urinate every 15 - 20 minutes as before. please doctor....I am getting scared again and I also forgot to tell you that I do have these itchy and swollen water filled on the shaft of my penis and also a sour on the tip of my penis which causes discomfort when urinating and if the swollen is been popped, it becomes a sour and takes about 3 days to dry up but also leaves a scar.....Please I need your very urgent help on this matter......THANK YOU.
doctor
Answered by Dr. Shoaib Khan 27 minutes later
Brief Answer:
Your doctor is suspecting syphilis, herpes to be considered

Detailed Answer:
Hello sir and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. Did you mention to the doctor who prescribed the doxycycline about the blisters and sores on your penis?

Did you get physically examines by this doctor or was it an online consultation? I only ask because the current description matches herpes and this will not respond to antibiotics like doxycycline. Your doctor may be suspecting syphilis but this will have to be confirmed with the help of blood investigations.

Were any investigations conducted? If not, they need to conducted. But anti-viral medications can be initiated even now. Speak to your doctor sir as the diagnosis may require re-consideration.

I hope you find my response both helpful and informative. Please feel free to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan 54 minutes later
Thank you for your response sir. I did a test, which I scanned and showed it to one of the doctors here on this site, {Dr. Shafi Ullah XXXXXXX .General & Family Physician} which shows that I have syphilis and the doctor prescribed the Antibiotics to me for the Syphilis and not the blisters and sore, But still I haven't seen any result yet and I have read so much about it on the internet and also think that I should try a stronger and non-resistance antibiotic like {Ceftolozane} because I am very very scared of my present health problems because I want to be a father before the end of this year with my fiance.....PLEASE I NEED YOUR GREAT HELP.... XXXXXXX

Dear Dr. Shoaib XXXXXXX I am just sending you this note because I have read all about your profile and I believe that you will be my messiah on curing this diseases, Please sir, help me! I am the only child of my parent and the only son and they have been asking me to impregnate my fiance so as to give them grand children.....PLEASE DOCTOR, YOU ARE MY ONLY LAST HOPE!!!!!.....
XXXXXXX

Hello Doctor, I haven't gotten any response from you yet and I am patiently waiting for your great response.
XXXXXXX

I have attached a scan copy of the test I carried out before the doctor prescribed these drugs to me but after taken the drugs, it doesn't seem like it helped.....Please doctor, I need your urgent response.
XXXXXXX
doctor
Answered by Dr. Shoaib Khan 18 hours later
Brief Answer:
I am so very sorry XXXXXXX I was on call and had no time at all

Detailed Answer:
Hello once again XXXXXXX

First of all my sincerest apologies to you as I was on-call for the last 24-hours and only now got a chance to check my computer.

As for your query, I can understand if you are really worried, I would be too. Do you have an allergy to penicillins as they are most effective and I would strongly recommend them but they need to be taken at a medical centre:

benzathine peniciliin G 2.4 million units intramuscularly in a single dose

This would be the best and can be taken in a single dose and then you should see the effect.

Other good and tested alternatives include:

1. Azithromycin 2 grams single dose, to be taken orally. Only once

2. Ceftriaxone 500 mg twice daily, for 14 days. But in the injectable form

My advise would be to use:

1. Azithromycin 2 g orally, single dose
2. Nitrfurantoin 100 mg twice a day for 14 days
3. Continue doxycycline
4. Do not masturbate or have any sexual contact
5. Do not pop the blisters on your penis
6. Make sure you keep changing your inner wear at least 3 times a day, with clean inner wear
7. Take a lukewarm water shower at least twice a day, but do not scrub or irritate the blisters on the penis XXXXXXX
8. Just be patient with your parents, do not seem nervous. Tell them you want to wait till you get married to your fiance and only after that have sexual intercourse with her

I am sorry I wasn't available these last 24 hours. I will be here for you throughout. Do not worry XXXXXXX and be patient.

Also, have you had sexual relations with your fiancé? If yes, when was the last time?
Because if you have, and she may have got the infection from you. Then even after you are treated, if you have sexual intercourse with her, you can get it back again. So be honest with me okay, I am here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan 4 hours later
Thank you so much for your great response doctor, You have really lifted my spirit.

We have had sexual intercourse on several occasions and I am extremely sure she has been infected too and she complained about itching and discharge too, also she took the same medication with me and after the medication, we mistakenly had an unprotected sex and so I am very much convinced she is also infected too....Can we take the same medication which you have prescribed?.
XXXXXXX
doctor
Answered by Dr. Shoaib Khan 7 hours later
Brief Answer:
Yes, take the medications I have prescribed and avoid sexual contact

Detailed Answer:
Hello once again XXXXXXX

Yes, you can both take the medications I have prescribed and I would also like to tell both of you to please avoid sexual contact until I say it is safe, okay? You have to both promise me this. And keep in touch.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Azithromycin

doctor1 MD

I caught gonorrhea of the urethra in December. I was treated for both chlamydia and gonorrhea at the same time. Then I came back because the...

doctor1 MD

I am having some gynecologic issues. I have a semi burning sensation in the vaginal area. or rather the tract thru which i pass urine.I had seen a...

doctor1 MD

Hi there, I was been treated azithromycin for Chlamydia infection like 6 days ago Now, I m seeing some symptoms like some pain in lower abnormal,...

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes...

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2